Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
JavierNYC
Newbie

Reged: 12/13/06
Posts: 6
Loc: New York
atripla first medication regimen
      #218245 - 12/13/06 09:27 PM

hello everyone my doctor is going to start me on atripla the one a day pill this will be my first regimen and im glade because its only one pill a day, has anyone taken this medication? i hear that some people have nightmares is that true, im nervous!

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: atripla first medication regimen new
      #219310 - 12/20/06 04:59 PM


I'm taking Atripla as a fourth regimine and I'm doing fine.The Sustiva in Atripla causes vivid dreams but doesn't cause nightmares.The nightmare is already in your brain and the drug makes it moret vivid and intense.I was able to use Atripla as a fourth regimine because I never skip doses.I started on Norvir,Crixivan,and Combivir.Atripla is much less toxic.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: atripla first medication regimen new
      #219330 - 12/20/06 07:22 PM

Atripla is working great for me. One person said it great when they said that the dreams are only Vivid. That went away in about 3 weeks. You are going to do GREAT. Don't start thinking that you will have bad dreams or you will. You will do fine...be well and peace

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: atripla first medication regimen new
      #219338 - 12/20/06 08:50 PM

Hi Javi,
I recently started on the same regimen. Like you, I was nervous. But luckily, it has been a non-eventful treatment. I don't have side effects, did not have nightmares. But, I do experience very vivid dreams - not bad ones, but active- and usually when I eat within the 2hours before taking Atripla.
Stick to your regimen as much as you can if you develop symptoms. Of course, this is very unique and individual situation as we are all "different".
Also, whatever you experience, for as "stupid" as you may think it may be, tell your doctor - he/she will help you figure it out.
Good luck and I'll pray for you :-)

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: atripla first medication regimen new
      #219339 - 12/20/06 08:59 PM

Here's the deal: eventually, if I need to, I'll try atripla. However, like you, I see no reason to have "vivid dreams" when I don't need to! I take Norvir, Truvada and Reyataz (2x150mg). 4 pills a day, right before bed. NO side effects. Just what I needed. Ask your doctor about it. Just a word of advice from my own personal experience: I WILL NEVER ever again, take trizivir, or combivir, or anything containing AZT. Period.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: atripla first medication regimen new
      #219349 - 12/20/06 09:49 PM

i switched to atripla about 3 months ago. i was nervous about it also when i read all the side effects. the only thing i have noticed is that my dreams are more vivid. i am a dreamer anyhow- but now i think i dream miniseries and i remember such detail. haven't experienced nightmares from it though. i do take it at night b/c they say it makes you woozy. well, i haven't experienced that yet. so i would take it and not worry. the fact that its 1 pill a day makes a world of difference to me.

Post Extras: Remind Me!   Notify Moderator  
max66
Member

Reged: 07/25/06
Posts: 12
Loc: Arizona
Re: atripla first medication regimen new
      #219574 - 12/22/06 09:37 PM

I was started on sustiva and combivir in June and then was switched to atripla related to anemia (azt in combivir) and needing to start chemo (azt doesn't play well with chemo). Anyway, I do like the once daily dosing, however I get vivid dreaming, and I have to be careful with the food thing or I feel dizzy and get hot flashes for a couple of hours. Now my anemia has resolved and I take my last chemo for KS next month.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: atripla first medication regimen new
      #219581 - 12/22/06 11:40 PM

Please realize we're all a little different. Just because one person experiences a side affect, it doesn't mean you will. They are all manageable if you work with your doctor. Their goal is zero side effects.

I started medications last May 2006... Truvada and Sustiva with the plan to switch to Atripla as soon as it was available. I read through all the possible side effects and got pretty nervous too. My doctor advsed me to take them in the evening before bed. I had one vivid dream (which was a lot of fun) and no other side affects... ever. I was actually disappointed. The doctor said if I had any side effects they usually disappear after a week or two. I was looking forward to at least a few nights of some kick ass dreaming. Damn it! Only one for me... I feel cheated.

I switched over to Atripa and didn't notice anything different. I take my meds around 10pm daily... so on weekends, I might take them just before going out on the town. Empty stomach, full stomach, with food, without food... I find it like popping a vitamin. I don't feel anything different.

Don't worry so much. Your doctor has experience with these things and if they don't, they know where to go to ask someone who does. It is a proven therapy with a very low percentage of people having any noticable side affects. That's why they selected it for you.

HIV or not, life is always full of uncertainties. That's what keeps it interesting. Stay informed but live happily!

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 11117

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3